MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-25-EBUS-P-C
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.This complaint is considered to be an mdr reportable incident and meets the reporting criteria based on the clinically relevant increase in the duration of a surgical procedure.It was originally indicated that the device involved in this complaint was being returned to cook (b)(4) for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing record for echo-hd-25-ebus-p-c device of lot number c1259163 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The tip of the needle at the core trap broke off inside of the patient which was retrieved with forceps.The physician then used another echo-hd-25-ebus-p-c device of the same lot# and this tip bent but did not break.The physician then switched to an echo-hd-22-ebus-p-c, lot# c1256322, and the tip of this needle at the core trap broke off inside of the patient and was retrieved with forceps.A fourth needle, echo-hd-22-ebus-p-c lot# c1254294, was opened and the tip of this device bent but did not break.The physician then called the district manager and it was suggested use another type of needle therefore the physician completed the procedure with an fna needle.The physician stated that it took approximately one hour longer for the procedure due to these difficulties.As four devices were involved in this event, a separate report has being submitted for each device.This report references the second device used - tip bent.Reference also reports# 3001845648-2016-00305, 3001845648-2016-00307 and 3001845648-2016-00308.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6068889
Report Number3001845648-2016-00306
Device Sequence Number794107
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)190808(10)C1259163
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2016
Initial Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1